Actas Dermo-Sifiliográficas (English Edition) Actas Dermo-Sifiliográficas (English Edition)
Actas Dermosifiliogr 2017;108:209-20 - Vol. 108 Num.3 DOI: 10.1016/j.adengl.2017.02.005
Review
Inflammatory Skin Conditions Associated With Radiotherapy
Dermatosis inflamatorias asociadas a radioterapia
I. Hernández Aragüés, , A. Pulido Pérez, R. Suárez Fernández
Servicio de Dermatología, Hospital General Universitario Gregorio Marañón, Madrid, Spain
Received 12 April 2016, Accepted 11 September 2016
Abstract

Radiotherapy for cancer is used increasingly. Because skin cells undergo rapid turnover, the ionizing radiation of radiotherapy has collateral effects that are often expressed in inflammatory reactions. Some of these reactions–radiodermatitis and recall phenomenon, for example–are very familiar to dermatologists. Other, less common radiotherapy-associated skin conditions are often underdiagnosed but must also be recognized.

Resumen

La radioterapia es una técnica de uso creciente en el campo de la oncología. Debido al alto recambio celular cutáneo, la radiación ionizante afecta colateralmente a la piel y encontramos de forma frecuente dermatosis inflamatorias asociadas a radioterapia. Algunos de estos cuadros, como la radiodermitis o el fenómeno de recall, son bien conocidos por el dermatólogo. Es importante reconocer otros cuadros cutáneos asociados a radioterapia que aparecen de forma menos frecuente y que en muchas ocasiones son infradiagnosticados.

Keywords
Radiotherapy, Radiation-induced skin reactions, Radiotherapy-induced skin reactions, Radiodermatitis, Erythema multiforme after radiation, Eosinophilic polymorphic pruritic eruption associated with radiotherapy syndrome, Recall phenomenon, erythema multiforme associated with phenytoin and cranial radiation therapy syndrome, Radiation-induced morphea, Sclerodermiform-like panniculitis after radiation
Palabras clave
Radioterapia, Dermatosis radioinducidas, Dermatosis radioterapia, Radiodermitis, Eritema multiforme posradioterapia, Síndrome erupción pruriginosa polimorfa eosinofílica asociada a radioterapia, Fenómeno de recall, Síndrome erythema multiforme associated with phenytoin and cranial radiation therapy, Morfea radioterapia, Paniculitis pseudoesclerodermiforme postirradiación
Actas Dermosifiliogr 2017;108:209-20 - Vol. 108 Num.3 DOI: 10.1016/j.adengl.2017.02.005